Prozac Dreams Are Intense!

Hello everyone,

 

Before xmas this past year I started taking Prozac at 20 mgs to start.  I had never taken this before.  I have had minimal experience with anti-depressants being that I took Paxil several years ago only to stop taking it cold turkey after 2 years due to the numerous side effects I couldnt escape.  By the way I highly recommend NEVER going cold turkey like that.  I had vertigo for almost a month.  Anyway, back to the Prozac, after about a week i had a horrible reaction where I felt like my head was experiencing pressure, I felt dizzy, and shaky and not myself, almost out of it.  Of course this brought on a panic attack, which makes it hard for me to discern what were Prozac effects and what were anxiety effects.  On top of that I was having only what I assume they call prozac dreams at night. They are very strange.  Has anyone experienced such effects?  Do these effects last?  Go away?  I have been told by my doctor that she recommends trying it again, maybe at 10mgs to start instead.  I would love some real people advice on the matter.

Thanks!

GalacticButterfly1 GalacticButterfly1
31-35, F
7 Responses Mar 14, 2010

I've been on Prozac for about 6 weeks now. In the last week I've had some very crazy, intense dreams. I've always dreamt sporadically, nothing crazy or memorable. But I am dreaming every single night, and the dreams are unpleasant and feel like I've dreamt the entire night. I wake up feeling tired.

Oh and I absolutely love my 'Prozac dreams' since I haven't dreamed (or: remembered any dreams) for YEARS AND YEARS before I started Prozac. Finally, the beautiful imaginary sceneries and weird sometimes plain mad stories return. I would break into someone's home and get stabbed, that kind of dreams as well. I like them too LMFAO.

Give it at least six weeks from the start and six weeks from a dose increase. Do not give up before any of these time limits since you might be missing out on a seriously liberating experience. Most side effects will diminish over time, fatigue attacks definitely will.

Oh and as for that fit of anxiety... I experience a slight surge when I start taking it, it first lasted 2 weeks with multiple panic attacks but most recently lasted only 4 days with some nighttime discomfort... And sometimes we get so anxious about our current state of anxiety that we make ourselves more anxious and then the feeling of that anxiety makes us MORE anxious.... Don't over think it, work with your doctor, and be patient... An anxiety-free life is often very different from what we imagine, half the battle is just embracing change when it happens :)

I thought it was just me! I take Prozac for anxiety too, I have been on it for nearly 3 years on and off. It is the best ssri I have been on:) But yes, my sister takes Prozac too, and we have both noticed that our dreams seem to take so long lol the plot just keeps thickening... And they don't seem to have a central theme or idea, almost like when each individual in a room adds a sentence to a story and it results in a wacky run on. For me it goes away when my body adjusts to the drug, but acts up sometimes if I am emotionally taxed. I used to look foreward to it though, like my own personal nighttime tv serial :D

I have always had vivid dreams, but since starting Prozac most of my dreams are unpleasant.

Intense dreams? how so? After a week of taking it I had some weird ones and some halarious ones I would wake up in the middle of the night just laughing my a$$ off soo bad tears were running down my face and couldn't remember what the dream was about just that it was super funny. But that went away by the 3rd week of taking it.<br />
<br />
With all the anti-depressants Ive ever taken (celexa, effexor, prozac) I've had at some point in time had that not myself feeling where ya feel like you're just a zombie walking around and no emotion what so ever. That lasted the longest with effexor though.<br />
<br />
I also experienced the shaky and dizzy feeling too but more so with the effexor than prozac, It got to the point where I couldn't carry a glass of water without holding it with both hands or i would spill it.